Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 9, NWS Phoenix, AZ

April 10, 2013

NWS Phoenix, AZ issued this wind advisory at Apr 10, 2013, 11:40 AM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 11:40 AM MST (18:40 UTC)
Expired
Apr 10, 2013, 4:00 PM MST
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS75 KPSR 101840
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1140 AM MST WED APR 10 2013

...STRONG WINDS ALONG THE LOWER COLORADO RIVER VALLEY TODAY...

AZZ020-025-CAZ031-102300-
/O.NEW.KPSR.WI.Y.0009.130410T1840Z-130410T2300Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE
1140 AM MST WED APR 10 2013 /1140 AM PDT WED APR 10 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /4 PM PDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /4 PM PDT/ THIS
AFTERNOON. 

* AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY...INCLUDING
  BLYTHE...PARKER...AND YUMA

* TIMING...GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING...PEAKING EARLY THIS AFTERNOON.

* WINDS...NORTHERLY WINDS SUSTAINED 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...GUSTY NORTHERLY WINDS MAY CREATE DANGEROUS DRIVING
  CONDITIONS WITH STRONG CROSS WINDS. HIGH PROFILE VEHICLES TRAVELING
  ON EAST AND WEST BOUND ROADS MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
1 follow-up statement
368 
WWUS75 KPSR 102251
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
351 PM MST WED APR 10 2013

AZZ020-025-CAZ031-110000-
/O.EXP.KPSR.WI.Y.0009.000000T0000Z-130410T2300Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
FORTUNA FOOTHILLS...YUMA...BLYTHE
351 PM MST WED APR 10 2013 /351 PM PDT WED APR 10 2013/

...WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MST /4 PM PDT/ THIS
AFTERNOON. WINDS HAVE DIMINISHED BELOW ADVISORY 
THRESHOLDS...AND WILL CONTINUE TO GRADUALLY TAPER OFF DURING 
THE REMAINDER OF THE AFTERNOON AND EVENING HOURS.

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 10, 8:00 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 10, 8:00 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
800 AM MST WED APR 10 2013

.SYNOPSIS...
AFTER ANOTHER SOMEWHAT COOL DAY...BUILDING HIGH PRESSURE WILL RESULT
IN A QUICK WARM UP ON THURSDAY. DRY WEATHER WITH SLIGHTLY ABOVE
NORMAL TEMPERATURES ARE THEN EXPECTED THROUGH THE WEEKEND. HOWEVER
ANOTHER COOL AND WINDY STORM IS FORECAST TO DEVELOP EARLY NEXT WEEK.

&&

.DISCUSSION...
DRY NORTHERLY FLOW ALOFT OVER AZ WAS DEVELOPING IN THE WAKE OF THE
EXITING LOW PRESSURE SYSTEM EASTWARD. OVER OUR FORECAST AREA...
SOUTHEAST CA TO SOUTH CENTRAL AZ...SKIES WERE CLEAR BUT NORTHERLY
WINDS DOWN THE COLORADO RIVER VALLEY WERE STILL GUSTY. MODELED
SOUNDINGS FORECAST NORTHERLY WINDS DOWN THE RIVER TO CONTINUE
THROUGHOUT THE DAY IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35.

OTHERWISE...DRY WEATHER AND WARMER TEMPERATURES ARE ON TAP FOR TODAY
AND THURSDAY.  CURRENT FORECASTS LOOK GOOD. NO UPDATES PLANNED.
PREVIOUS DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
THE EFFECTS FROM THE DEEP LOW PRESSURE SYSTEM THAT AFFECTED THE
REGION THE PAST COUPLE DAYS WILL LAST FOR ONE MORE DAY IN THE FORM
OF GUSTY NORTH TO NORTHEAST WINDS. WINDS HAVE BEEN GUSTY ACROSS THE
COLORADO RIVER VALLEY WITH A SECONDARY COOL FRONT MOVING THROUGH
EARLY THIS MORNING. THE STRONGEST WINDS THIS MORNING SHOULD OCCUR
AROUND INVERSION BREAK...ROUGHLY 15-17Z WITH SOME GUSTS UP TO 35-40
MPH DOWN THE LOWER COLORADO RIVER VALLEY. ELSEWHERE...WIND GUSTS
SHOULD REMAIN IN THE 25-30 MPH RANGE ACROSS THE REST OF SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND MORE LIKE 20-25 MPH GUSTS LATE
THIS MORNING ACROSS HIGHER ELEVATIONS OF SOUTH-CENTRAL ARIZONA. BY
AROUND 18Z...WINDS WILL BEGIN TO DIMINISH DUE TO QUICKLY RELAXING
SFC PRESSURE GRADIENTS AS THE SFC LOW OVER NEW MEXICO DIVES
SOUTHEASTWARD AND THE STRONG HIGH OVER THE CENTRAL ROCKIES CONTINUES
TO WEAKEN.

TEMPERATURES WILL BE COOL FOR ONE MORE DAY...BUT BY THURSDAY 500MB
HEIGHTS AND TEMPERATURES QUICKLY REBOUND AS AN UPPER RIDGE
TAKES HOLD. HIGHS WILL BE BACK TO NORMAL BY THURSDAY ACROSS
SOUTH-CENTRAL ARIZONA AND SLIGHTLY ABOVE NORMAL ACROSS WESTERN
ZONES. A COUPLE WEAK SHORTWAVE TROUGHS ARE ADVERTISED TO MOVE
THROUGH LATE THURSDAY AND DURING THE DAY FRIDAY. NOT EXPECTING ANY
CHANCE OF PRECIPITATION WITH THESE SYSTEMS...BUT SHOULD BRING A
DECENT AMOUNT OF MID AND HIGH CLOUDS FOR FRIDAY AND KEEP
TEMPERATURES AROUND THE SAME AS THURSDAY. NORTHWESTERLY DRY UPPER
FLOW WILL DOMINATE THE REGION THIS WEEKEND WITH TEMPERATURES INCHING
UP SLIGHTLY...PEAKING AROUND 90 FOR MOST LOWER DESERT LOCATIONS.

THE NEXT POTENTIAL SIGNIFICANT SYSTEM...THOUGH NOT EXPECTING TO BE
NEARLY AS STRONG AS THE PREVIOUS LOW...MOVES IN FROM THE NORTHWEST
FOR EARLY NEXT WEEK. SMALL DIFFERENCES REMAIN AMONG MODEL
GUIDANCE...BUT OVERALL IT LOOKS LIKE IT WILL MAINLY BRING WINDY
CONDITIONS AND COOLER TEMPERATURES STARTING NEXT TUESDAY. FOR NOW
KEEPING POPS DRY DUE TO THE LACK OF ANY ADVERTISED MOISTURE WITH THE
SYSTEM. HOWEVER...IF THE STORM TRACK DEVIATES MORE TO THE
SOUTHWEST...CHANCES FOR PRECIPITATION WILL INCREASE WITH THE BEST
CHANCES DURING DAYTIME HOURS TUESDAY.

&&

.AVIATION...
SOUTH-CENTRAL AZ INCLUDING KPHX...KIWA AND KSDL...
A WEAK AREA OF LOW PRESSURE MOVING THROUGH SOUTH-CENTRAL ARIZONA IS
PRODUCING A LIGHT NORTHWESTERLY FLOW ACROSS THE PHOENIX AREA THIS
MORNING. THIS IS EXPECTED TO GRADUALLY GIVE WAY TO A NORTHEASTERLY
FLOW LATER THIS MORNING...BEFORE EVENTUALLY TURNING BACK TO THE
NORTHWEST AROUND 10 KT THIS AFTERNOON. TYPICAL DOWNSLOPE REGIME WILL
DEVELOP BETWEEN 05Z AND 07Z THURSDAY.

SOUTHEAST CA AND SOUTHWEST AZ INCLUDING KIPL AND KBLH...
WINDY CONDITIONS EXPECTED ACROSS SE CA THIS MORNING AS A LOW
PRESSURE SYSTEM MOVES THROUGH AZ. NORTHERLY GUSTS MAY REACH 25 KT AT
KIPL AND AS HIGH AS 30-35 AT KBLH BEGINNING AROUND 16Z...BEFORE
SUBSIDING LATE THIS AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
WARMING TREND WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE BUILDS
ACROSS THE DESERT SOUTHWEST. ABOVE NORMAL TEMPERATURES WILL PERSIST
THROUGH EARLY NEXT WEEK...FOLLOWED BY COOLER READINGS NEXT TUESDAY.
ALTHOUGH STORM SYSTEMS ARE EXPECTED TO PASS WELL NORTH OF THE REGION
WITH NO CHANCE FOR RAIN IN AZ/SE CA...THE RESPONSE ACROSS OUR AREA
WILL BE AN INCREASE IN WIND...WITH BREEZY CONDITIONS EXPECTED EACH
AFTERNOON BEGINNING SUNDAY AND CONTINUING THROUGH TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/KUHLMAN
AVIATION....HIRSCH
FIRE WEATHER...HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:09 AM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma9 hr

Nearby

Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.